Massachusetts, 2007Damaging Winds and Lightning Strikes in Massachusetts, September 8, 2007
September 8, 2007 · NWS BOX · 11 events in 3 counties and zones
Record setting temperatures in the mid 90s combined with a cold front dropping into northern New England to produce scattered thunderstorms in northern Massachusetts. Isolated severe thunderstorms with damaging winds moved through sections of Worcester, Middlesex, and Essex Counties during the late afternoon and early evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $153,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Record setting temperatures in the mid 90s combined with a cold front dropping into northern New England to produce scattered thunderstorms in northern Massachusetts. Isolated severe thunderstorms with damaging winds moved through sections of Worcester, Middlesex, and Essex Counties during the late afternoon and early evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Sep 8, 2:57 PM EST, 38 minutes earlier.
Area forecast discussion, Sep 8, 2:57 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
357 PM EDT SAT SEP 8 2007
.SYNOPSIS...
SUB TROPICAL STORM GABRIELLE...PLEASE FOLLOW TPC TRACKS AND DISCUSSIONS
REGARDING THE 4 DAY PROJECTED INTENSITY...RECURVATURE TRACK AND SWATH OF
TROPICAL STORM FORCE WINDS. FIRST ADVISORY WAS AT 11 PM THIS PAST FRIDAY
EVENING.
SOME OF OUR PRODUCTS NORMALLY ISSUED AROUND 4PM AND 4AM MAY BE DELAYED
ABOUT AN HOUR BEYOND NORMALLY DELIVERED TIMES THE NEXT SEVERAL DAYS DUE
TO INTERNAL COLLABORATION WITH TROPICAL PREDICTION CENTER WIND GRIDS.
HIGH PRESSURE OFFSHORE WILL PROVIDE NEAR RECORD HEAT TODAY. A COLD
FRONT WILL CROSS A PORTION OF SOUTHERN NEW ENGLAND TONIGHT STALLING
SUNDAY OR POSSIBLY MOVING NORTH LATE SUNDAY AS A WARM FRONT. THERE
MAY BE A LARGE CONTRAST IN TEMPERATURES ACROSS A PORTION OF OUR AREA.
MONDAY INTO TUESDAY WILL INCORPORATE THE TRACK OF GABRIELLE ALONG
WITH A STRONGER COLD FRONTAL PASSAGE. HIGH PRESSURE SHOULD PREVAIL
OVER THE NORTHEAST WEDNESDAY AND THURSDAY. A NEW COLD FRONT WILL
APPROACH FROM THE WEST LATE FRI.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SHOWERS/TSTMS ORGANIZING INTO A LINE AHEAD OF COLD FRONT MOVING SWD
FROM FAR NORTHERN NEW ENGLAND. SCT-BKN LINE OF CONVECTION FROM S NH
THROUGH BERKS TO SE NY AT 3 PM. 19Z MESOANALYSIS SHOWS MAX
INSTABILITY AXIS WITH MLCAPES 2000+ J/KG FROM SE NH THROUGH CENTRAL
MA AND NW CT. SO WE EXPECT CURRENT AREA OF CONVECTION TO INCREASE
IN INTENSITY AS IT MOVES INTO VERY FAVORABLE ENVIRONMENT. AREA FROM
NE MA THROUGH NW CT IS OF MOST CONCERN NEXT FEW HOURS.
WARNING THRESHOLDS ARE 50-55 DBZ TO 26K AND 60-65 DBZ TO 15K.
BASED ON KI/TT AXIS...MAIN AREA OF CONVECTION SHOULD REACH LWM-HFD
LINE EARLY THIS EVENING WHILE GRADUALLY WEAKENING WITH LOSS OF
HEATING AND DECREASING INSTABILITY. NO WEATHER EXPECTED SOUTH AND
EAST OF BOS-PVD CORRIDOR THROUGH EARLY EVENING.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM SUNDAY/...
COLD FRONT WILL SLOWLY MOVE SOUTH TO N MA LATE TONIGHT AND HIGHER
RESOLUTION NAM SUGGESTS IT WILL ONLY GET TO MASS PIKE SUN MORNING
BEFORE STALLING AND EVENTUALLY LIFTING BACK NORTH SUN NIGHT.
MODELS SHOW GOOD OVERUNNING NORTH OF BOUNDARY WITH BEST LIFT ACROSS
NORTHERN NEW ENGLAND LATE TONIGHT AND SUN. BUT IT DOES APPEAR
SOUTHERN EXTENT OF OVERUNNING MOISTURE/LIFT WILL AFFECT FAR N ZONES
LATE TONIGHT AND SUN WHERE IT MAY BE WET. IT WILL BE DRIER SOUTH OF
THE BOUNDARY ACROSS CT/RI AND SE MA AND EXPECT LITTLE OR NO PRECIP
THROUGH SUN CLOSER TO THE SOUTH COAST. IN FACT...DRIER AIR FROM THE
OCEAN ADVECTS NORTHWARD ACROSS SOUTH COASTAL AREAS ON SUN WITH 850
TDS DROPPING TO NEAR ZERO AND SO WE EXPECT SOME SUNSHINE WILL
DEVELOP ACROSS PORTIONS OF CT/RI AND SE MA ON SUN.
WE RELIED ON SREF AND GFS ENSEMBLE MEAN POPS AND HAVE INDICATED
LIKELY POPS LATE TONIGHT/SUN NORTH OF ROUTE 2 REGION DECREASING TO
SLIGHT CHANCE NEAR THE SOUTH COAST BUT LITTLE IF ANY PRECIP EXPECTED
IN THE COASTAL PLAIN. WE ALSO INCLUDED THUNDER ON SUN AWAY FROM S
COAST BASED ON ELEVATED INSTABILITY PARAMETERS.
DIFFICULT TEMP FCST SUNDAY DUE TO STRATUS COOL ELY FLOW SEPARATED
FROM RESIDUAL BL WARMTH S OF THE BOUNDARY. MUCH COOLER DAY ON SUN N
OF THE BOUNDARY ACROSS N MA AND S NH LOCKED IN CLOUDS AND SHOWERS
WITH TEMPS IN THE LOWER 70S AND POSSIBLY FALLING INTO 60S NE MA.
BUT TEMPS SHOULD REACH 80 DEGREES S OF THE PIKE WHERE SOME SUNSHINE
WILL LIKELY DEVELOP...AND GIVEN LEFTOVER WARM 850 MB TEMPS...IT
COULD GET INTO MID 80S IF THERE IS ENOUGH SUNSHINE BUT LOW
CONFIDENCE AT THIS TIME.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AN UPPER LEVEL RIDGE PREVAILS ACROSS THE FORECAST AREA DURING
SUNDAY. A SERIES OF SHORT WAVE DISTURBANCES TRACKING FROM THE OHIO
VALLEY INTO SOUTHERN NEW ENGLAND WILL ALLOW THE UPPER LEVEL RIDGE
TO GRADUALLY FLATTEN ALLOWING FOR A MORE ZONAL PROGRESSIVE FLOW.
IN ADDITION WILL NEED TO PAY ATTENTION TO THE RECENT DEVELOPMENT OF
SUBTROPICAL LOW GABRIELLE WHICH IS GRADUALLY GETTING MORE ORGANIZED
OFF THE SOUTHEAST U.S. COAST. AN UPPER LEVEL TROUGH DEEPENING ACROSS
THE MIDSECTION OF THE COUNTRY LATER THIS WEEK WILL ALLOW THE UPPER
LEVEL RIDGE TO REBUILD ACROSS THE EASTERN SEABOARD.
A WEAK COLD FRONT WILL ADVANCE INTO SOUTHERN NEW ENGLAND ON MONDAY
WHICH IS MORE PROGRESSIVE THAN SOME OF YESTERDAYS 00Z GUIDANCE.
WEAK HIGH PRESSURE WITH ITS SHALLOW MARINE AIRMASS WILL BEGIN LOSE
ITS INFLUENCE ACROSS SOUTHERN NEW ENGLAND. VERTICAL CROSS SECTIONS
INDICATE LOTS OF LOW LEVEL MOISTURE. ALTHOUGH THE WARM FRONT MAY
NEVER LIFT NORTH OF THE ENTIRE REGION...SUNSHINE MAY BURN THROUGH
THE LOW LEVEL INVERSION AWAY FROM THE COAST AND COULD ALLOW
TEMPERATURES TO RISE AROUND 80 DEGREES OR HIGHER. HOWEVER WITH THE
COLD FRONT NEARBY WILL KEEP TEMPERATURES SOMEWHAT CONSERVATIVELY
WARM FOR NOW AND UNDERCUT MOS TEMPS BY JUST A FEW DEGREES. WILL
ALSO CONTINUE WITH CHANCE POPS.
OUR ATTENTION TURNS TO SUBTROPICAL STORM GABRIELLE WHICH IS BECOMING
GRADUALLY BETTER ORGANIZED OFF THE SOUTHEASTERN U.S. COAST. THE LOW
IS PROGGED BY THE TROPICAL PREDICTION CENTER TO MAKE LANDFALL ALONG
THE NORTH CAROLINA COAST SUNDAY MORNING BEFORE MAKING A SHARP TURN TO
THE NORTHEAST...TRACKING ACROSS THE OFFSHORE WATERS TUESDAY MORNING.
OUR WIND GRIDS WERE POPULATED WITH THE LATEST TCM DATA FROM THE
TROPICAL PREDICTION CENTER. THIS SHOULD BRING TROPICAL STORM FORCE
WINDS NEAR OR JUST OUTSIDE THE OUTER COASTAL WATERS TUESDAY. OTHERWISE
CONTINUED WITH CHANCE POPS TUESDAY AT THIS TIME AS A COLD FRONT IS
EXPECTED TO SLOWLY CROSS THE REGION.
DID NOT MAKE ANY CHANGES BEYOND TUESDAY AT THIS TIME EXCEPT
TO MODIFY WIND VELOCITIES TUESDAY INTO WEDNESDAY MAINLY DUE TO
GABRIELLE FOR COLLABORATIVE PURPOSES. OTHER ELEMENTS MAY NEED TO BE
MODIFIED IN FUTURE RUNS FOR CONSISTENCY PURPOSES WEDNESDAY DAY 5
DEPENDING ON THE PROJECTED TRACK OF GABRIELLE. THE LATEST GFS/ECMWF
BUILDS A HIGH PRESSURE AREA INTO THE NORTHEAST. THIS MAKES SOME SENSE
GIVEN A DEVELOPING PROGRESSIVE UPPER LEVEL FLOW. MORE UNSETTLED
WEATHER COULD DEVELOP LATER IN THE WEEK AS THE MIDWESTERN TROUGH
DEEPENS AND A COLD FRONT APPROACHES.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SCATTERED THUNDERSTORMS MAY BRIEFLY LOWER CONDITIONS TO MVFR/IFR
THROUGH EARLY THIS EVENING MAINLY ACROSS INTERIOR TAF
SITES...OTHERWISE VFR. MORE WIDESPREAD MVFR/IFR CONDITIONS LIKELY
LATER TONIGHT WITH AREA OF SHOWERS POSSIBLY DEVELOPING FROM CT
VALLEY NORTHWARD TO SOUTHERN NH AND MERRIMACK VALLEY.
TRICKY FORECAST FOR SUN AS FRONT WILL LIKELY STALL NEAR MASS PIKE
REGION. NORTH OF THE BOUNDARY WIDESPREAD MVFR/IFR LIKELY INCLUDING
KMHT/KBOS WITH LESS PROBABILITY AT KBAF...AND STEADY OVERRUNNING
SHOWERS LIKELY ACROSS N MA AND S NH. SOUTH OF THE BOUNDARY...AREAS
OF MVFR/IFR SHOULD IMPROVE TO VFR BY MIDDAY AS DRIER AIR ADVECTS
NORTHWARD FROM THE OCEAN.
SUNDAY NIGHT THROUGH WEDNESDAY...A COLD FRONT WILL BRING SCATTERED
SHOWERS AND THUNDERSTORMS WITH MARGINAL VFR/IFR CONDITIONS MONDAY AND
TUESDAY. FOG PATCHES AND STRATUS WILL BRING IFR CONDITIONS SUNDAY
NIGHT AND AGAIN MONDAY NIGHT MAINLY ALONG THE COAST AND INTERIOR
VALLEYS. CONDITIONS MAY IMPROVE TO VFR BEHIND THE COLD FRONT IN
NORTHWEST FLOW BY LATE TUESDAY AND WEDNESDAY.
&&
.MARINE...
SHORT TERM...SMALL CRAFT ADVISORY EXTENDED UNTIL 8 PM FOR NEARSHORE
WATERS. WINDS WILL SUBSIDE OVERNIGHT WITH SW FLOW 10-15 KTS ON SUN
SOUTHERN WATERS...AND LIGHT ELY FLOW ACROSS NE WATERS. SEAS OVER
OUTER WATERS SHOULD REMAIN BELOW 5 FT.
SUN...SHIFTING WINDS...BRIEF PRD OF 20-25 KT NE WINDS IN THE MORNING.
THEN AS WINS SETTLES...DENSE FOG MAY BECOME A NAVIGATION PROBLEM NR
THE FRONTAL BOUNDARY.
LIGHT ONSHORE FLOW SUNDAY NIGHT WILL DIMINISH...WITH WINDS VEERING
TO THE SOUTH MONDAY AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO
NORTHWEST BEHIND A COLD FRONT TUESDAY NIGHT AND WEDNESDAY. WINDS
MAY INCREASE CLOSE TO TROPICAL STORM FORCE FOR A TIME TUESDAY ACROSS
THE OUTER PORTIONS OF ANZ254-255. ANY INCREASE IN SWELL SHOULD BE
CONFINED TO THOSE LOCATIONS GIVEN THE LOW TRACK ALMOST DUE EAST.
&&
.CLIMATE...
SO FAR TODAY...RECORD MAX BROKEN AT ORH AND TIED AT BDL/BOS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ231>237.
&&
SYNOPSIS...WTB
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...WTB
AVIATION...WTB/KJC
MARINE...WTB/KJC
CLIMATE...KJCHazardous weather outlook, Sep 8, 4:24 AM EST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
524 AM EDT SAT SEP 8 2007
CTZ002>004-MAZ017>019-RIZ001>005-090930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
524 AM EDT SAT SEP 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...SOUTHEAST MASSACHUSETTS AND NORTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON OR EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY.
SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ231>237-254-255-270-MAZ020>024-RIZ006>008-090930-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
524 AM EDT SAT SEP 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...MASSACHUSETTS AND RHODE ISLAND COASTAL
WATERS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE ISLAND AND
RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DENSE FOG MAY DEVELOP ON PARTS OF THE COAST AND BECOME A NAVIGATION
HAZARD LATE SUNDAY OR MONDAY.
SUB TROPICAL STORM GABRIELLE IS APPROACHING THE SOUTHEAST COAST OF
THE USA. MARINE INTERESTS PLANNING TO NAVIGATE THE WATERS SOUTH AND
SOUTHEAST OF NEW ENGLAND THIS COMING MONDAY AND TUESDAY SHOULD
MONITOR FORECASTS EVERY 6 TO 12 HOURS INCLUDING TROPICAL PREDICTION
CENTER GUIDANCE ON THE EVENTUAL RECURVATURE OF THIS STORM.
THERE IS A LOW PROBABILITY THAT THIS STORM MAY GRAZE THE SOUTHERN
MOST PORTIONS OF THE MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS
MONDAY NIGHT OR TUESDAY WITH A SHORT PERIOD OF TROPICAL STORM FORCE
WINDS. THERE CAN BE LARGE TRACKING ERRORS FOR STORMS 3 TO 4 DAYS IN
ADVANCE AND SINCE THIS SYSTEM IS JUST IN ITS ORGANIZATION STAGE...
SIZE AND TRACK WHEN THIS RECURVES ARE STILL HIGHLY UNCERTAIN. THE
PRIMARY RISK IS FOR A PERIOD OF WIND THAT WOULD BE SIMILAR TO A
SQUALLY GALE. OTHER IMPACTS MIGHT BE A PERIOD OF HEAVY RAIN...HIGH
SEAS AND ASSOCIATED SURF AND INCREASED RISK OF DANGEROUS RIP
CURRENTS FOR THE ISLANDS SOUTH OF MASSACHUSETTS AND RHODE ISLAND.
THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY ALONG SOUTH AND
SOUTHEAST FACING COASTAL SECTIONS
SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230-250-MAZ002>016-026-NHZ011-012-015-090930-
BOSTON HARBOR-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
524 AM EDT SAT SEP 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS...CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL
WATERS AND SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 3 PM AND 9 PM
WITH THE PRIMARY TARGET NEAR THE MASSACHUSETTS NEW HAMPSHIRE BORDER.
A HEAT ADVISORY MAY BE NEEDED FOR THE MANCHESTER TO NASHUA...BEVERLY
BOSTON CORRIDOR BETWEEN 1 PM AND 4 PM. TH HEAT INDEX WILL REACH 99
THIS AFTERNOON AND MAY POKE UP INTO THE LOW 100S FOR AN HOUR.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY. DENSE FOG IN THE EASTERN
MASSACHUSETTS COASTAL WATERS MAY BE A HAZARD TO NAVIGATION SUNDAY OR
SUNDAY NIGHT.
SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Sep 8, 10:11 AM EST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1111 AM EDT SAT SEP 8 2007
CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-082100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...AYER...JAFFREY...KEENE...
MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...SMITHFIELD
1111 AM EDT SAT SEP 8 2007
...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF
SOUTHERN NEW ENGLAND THIS AFTERNOON...
A COLD FRONT APPROACHING FROM THE NORTH WILL INTERACT WITH THE HOT
AND HUMID AIRMASS...RESULTING IN SCATTERED THUNDERSTORMS DEVELOPING
THIS AFTERNOON. A FEW OF THE STORMS COULD BECOME SEVERE...WITH
DAMAGING STRAIGHT LINE WIND GUSTS BEING THE PRIMARY THREAT.
THE BEST CHANCE FOR THUNDERSTORMS AND SEVERE WEATHER WILL BE NORTH
OF THE MASSACHUSETTS TURNPIKE AFTER 2 PM. SCATTERED THUNDERSTORMS ARE
EXPECTED TO MOVE INTO THE BERKSHIRES AND MONADNOCKS AFTER 2 PM...AND
THE THUNDERSTORMS MAY REACH FROM BOSTON TO HARTFORD AFTER 6 PM.
IF YOU WILL BE INVOLVED IN ANY OUTDOOR ACTIVITIES THIS
AFTERNOON...KEEP AN EYE TO THE SKY AND BE PREPARED TO MOVE INDOORS
IF THREATENING WEATHER APPROACHES.
KJC
Special weather statement, Sep 8, 1:53 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
253 PM EDT SAT SEP 8 2007
MAZ002-003-008>010-082000-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN
HAMPDEN MA-WESTERN HAMPSHIRE MA-
253 PM EDT SAT SEP 8 2007
AT 249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH. THE THUNDERSTORM WAS 10 MILES WEST OF WORTHINGTON...MOVING
EAST AT 20 MPH.
THUNDERSTORMS WILL BE NEAR...
PLAINFIELD AND CUMMINGTON BY 310 PM EDT...
WORTHINGTON AND MIDDLEFIELD BY 320 PM EDT...
CONWAY AND GOSHEN BY 340 PM EDT...
CHESTER BY 350 PM EDT...
WHATELY AND WILLIAMSBURG BY 400 PM EDT.
WTB
Special weather statement, Sep 8, 2:01 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
301 PM EDT SAT SEP 8 2007
NHZ011-012-015-081945-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH
NH-
301 PM EDT SAT SEP 8 2007
AT 257 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER JAFFREY...MOVING EAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR...SHARON AND TEMPLE BY 310 PM EDT...
WILTON AND GREENVILLE BY 320 PM EDT...MILFORD AND AMHERST BY 330 PM
EDT...LITCHFIELD AND MERRIMACK BY 340 PM EDT...6 MILES NORTH OF
HUDSON AND 9 MILES SOUTH OF MANCHESTER BY 350 PM EDT.
BESIDES STRONG WIND GUSTS...THIS STORM WILL PRODUCE DANGEROUS
LIGHTNING AND BRIEF HEAVY DOWNPOURS. DO NOT TAKE A CHANCE WITH
LIGHTNING...SEEK SHELTER AS SOON AS THUNDER IS HEARD.
THOMPSON
Special weather statement, Sep 8, 2:31 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
331 PM EDT SAT SEP 8 2007
MAZ002>004-008>011-082000-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE
MA-
331 PM EDT SAT SEP 8 2007
AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH AND HEAVY DOWNPOURS ALONG A LINE EXTENDING FROM 2 MILES
SOUTHEAST OF GILL TO 27 MILES WEST OF TOLLAND...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF GREENFIELD TO 13 MILES SOUTHWEST
OF GREAT BARRINGTON...MOVING EAST AT 25 MPH.
THUNDERSTORMS WILL BE NEAR...MONTAGUE AND ERVING BY 340 PM EDT...
WILLIAMSBURG AND WHATELY BY 350 PM EDT...ATHOL AND LEVERETT BY 400 PM
EDT.
FREQUENT LIGHTNING HAS BEEN OBSERVED WITH THESE STORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
THOMPSON
Special weather statement, Sep 8, 3:15 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
415 PM EDT SAT SEP 8 2007
MAZ004-026-082100-
NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-
415 PM EDT SAT SEP 8 2007
...VERY STRONG THUNDERSTORM APPROACHNG GARDNER...
AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH 6 MILES SOUTHWEST OF WINCHENDON...OR ABOUT 14 MILES SOUTHWEST OF
JAFFREY...MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...WINCHENDON AND GARDNER BY 420 PM
EDT...ASHBURNHAM BY 440 PM EDT...ASHBY AND FITCHBURG BETWEEN 450 PM
AND 500 PM EDT.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY.
HEAVY DOWNPOURS WILL ALSO CAUSE STREET FLOODING...INCLUDING PONDING
ALONG ROUTE 2 BETWEEN GARDNER AND FITCHBURG.
THOMPSON
Special weather statement, Sep 8, 3:34 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
434 PM EDT SAT SEP 8 2007
CTZ002-MAZ009-011-082100-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
434 PM EDT SAT SEP 8 2007
AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH 14 MILES SOUTHWEST OF GRANVILLE...OR ABOUT 9 MILES NORTH OF
TORRINGTON...MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...7 MILES SOUTHWEST OF GRANVILLE AND 8
MILES WEST OF GRANBY BY 500 PM EDT.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS.
THOMPSON
Thunderstorm Wind, Worcester
- When
- September 8, 3:35 PM EST
- Where
- Worcester County, Templeton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Amateur Radio
- Coordinates
- 42.550, -72.070
Thunderstorm winds brought down large trees in Otter River State Forest.
Thunderstorm Wind, Middlesex
- When
- September 8, 3:40 PM EST
- Where
- Middlesex County, Ashby
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 42.680, -71.820
Thunderstorm winds brought down large limbs and wires.
Thunderstorm Wind, Worcester
- When
- September 8, 3:43 PM EST
- Where
- Worcester County, Ashburnham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Amateur Radio
- Coordinates
- 42.630, -71.900
Large limbs were brought down by thunderstorm winds.
Thunderstorm Wind, Worcester
- When
- September 8, 3:45 PM EST
- Where
- Worcester County, 0.86 mi SW of Athol
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.590, -72.230
Large limbs were blown down by thunderstorm winds.
Thunderstorm Wind, Worcester
- When
- September 8, 4:15 PM EST
- Where
- Worcester County, 0.51 mi W of Barre
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 42.420, -72.110
Trees were blown down on power lines.
Lightning, Worcester
- When
- September 8, 4:24 PM EST
- Where
- Worcester County, 1.02 mi W of Whalom
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.520, -71.770
Lightning struck a garage and ignited a fire.
Lightning, Middlesex
- When
- September 8, 4:50 PM EST
- Where
- Middlesex County, 0.86 mi SE of North Woburn
- Property damage
- $12,000
- Reported by
- Amateur Radio
- Coordinates
- 42.490, -71.160
Wires were reported down due to a lightning strike.
Thunderstorm Wind, Essex
- When
- September 8, 5:08 PM EST
- Where
- Essex County, 1.23 mi SE of Hawthorne
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.570, -70.950
Large limbs were blown down on Conant and Grapevine Streets.
Thunderstorm Wind, Essex
- When
- September 8, 5:10 PM EST
- Where
- Essex County, 1.23 mi SE of Hawthorne
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Amateur Radio
- Coordinates
- 42.570, -70.950
Large limbs were blown down on wires.
Thunderstorm Wind, Essex
- When
- September 8, 5:12 PM EST
- Where
- Essex County, 0.86 mi SW of Prides Crossing
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.560, -70.840
Trees were blown down on wires on Brimbull Avenue.
Lightning, Essex
- When
- September 8, 5:22 PM EST
- Where
- Essex County, Gloucester
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.620, -70.650
A lightning strike ignited a brush fire.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Jersey, September 8, 20071 death · 1 event
- Flash Flooding in Oklahoma, September 8, 2007$55,000 · 5 events
- Flash Flood and Damaging Wind in Ohio, September 8, 2007$50,000 · 50 kt wind · 2 events
- Damaging Wind and Lightning Strike in New Hampshire, September 8, 2007$40,000 · 50 kt wind · 2 events
- Flash Flooding and Lightning Strike in Arkansas, September 8 to 9, 2007$23,000 · 10 events
- Lightning Strike in New Jersey, September 8, 20072 injured · 1 event
- Damaging Winds in Ohio, September 8, 2007$18,000 · 50 kt wind · 2 events
- Flash Flooding in Missouri, September 8, 2007$7,000 · 13 events
- Flash Flooding in Missouri, September 8 to 9, 2007$5,000 · 4 events
- Damaging Winds in New York, September 8, 200750 kt wind · 4 events
- Damaging Winds in Connecticut, September 8, 200750 kt wind · 3 events
- Waterspouts in South Atlantic Coastal Waters, September 8, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60757, 60758, 60760, 60761, 60762, 60754, 60755, 60763, 60764, 60765, 60756.